Wildfire, Upper Snake Highlands
- When
- August 2, 8:00 AM MST to August 3, 6:00 PM MST
- Where
- Upper Snake Highlands forecast zone
- Reported by
- GOVT OFFICIAL
Nez Perce Trail fire near Dubois burned 1,652 acres of grass and sage.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Nez Perce Trail fire near Dubois burned 1,652 acres of grass and sage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 2, 1:49 AM MST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 249 AM MDT WED AUG 2 2006 .DISCUSSION...A TROUGH OF LOW PRESSURE THAT BROUGHT SHOWER ACTIVITY TO MUCH OF THE AREA 24 HOURS AGO HAS NOW MOVED INTO CENTRAL WYOMING. BEHIND THIS TROUGH...RELATIVELY DRY...ZONAL FLOW HAS SETTLED OVER THE REGION. TEMPERATURES WILL BEGIN TO WARM SLIGHTLY OVER THE NEXT SEVERAL DAYS AS THIS ZONAL FLOW BECOMES MORE SOUTHWESTERLY AHEAD OF A PACIFIC TROUGH. MODELS ARE INDICATING THAT A SMALL PLUME OF MOISTURE WILL GET DRAWN ACROSS THE REGION THURSDAY AND FRIDAY. THIS MOISTURE MAY INTRODUCE THE POSSIBILITY OF TERRAIN INDUCED SHOWERS/THUNDERSTORMS. HAVE HEDGED ON THE DRY SIDE AS MOISTURE AND FORCING ARE QUITE LIMITED. BEYOND THURSDAY AMPLIFYING SOUTH TO SOUTHWEST FLOW WILL ALLOW FOR DIURNAL THUNDERSTORMS TO DEVELOP...MAINLY OVER TERRAIN...EACH DAY INTO THE WEEKEND. && .AVIATION...WIDESPREAD VFR CONDITIONS. THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS DEVELOPING NEAR ISLAND PARK BETWEEN 22Z AND 02Z. && .FIRE WEATHER...MOISTURE AND INSTABILITY WILL LINGERING THIS AFTERNOON AND EVENING IN THE VICINITY OF ISLAND PARK FOR ISOLATED THUNDERSTORMS TO DEVELOP. OTHERWISE A WESTERLY FLOW ALOFT OFF THE PACIFIC WILL BE OVER SOUTHEAST IDAHO TODAY THEN SHIFT TO THE SOUTHWEST THURSDAY AS A LOW PRESSURE DISTURBANCE DEVELOPS OFF THE OREGON COAST. TEMPERATURES WILL WARM A COUPLE DEGREES TODAY AND ANOTHER 3 TO 5 DEGREES ON THURSDAY. RELATIVE HUMIDITY WILL TREND SLIGHTLY DOWNWARD IN THE VALLEYS WITH MORE PRONOUNCED DRYING ON THE UPPER SLOPES IN THE CENTRAL MOUNTAINS. THE SOUTHWEST FLOW THURSDAY WILL SEE AN INCREASE IN INSTABILITY AND POSSIBLY ISOLATED THUNDERSTORMS ALONG THE SOUTH IDAHO BORDER. && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. && CANTIN/SURVICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 332 AM MDT WED AUG 2 2006 IDZ017>025-031-032-031200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 332 AM MDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RELATIVELY DRY ZONAL FLOW WILL OVER SPREAD THE REGION TODAY. LINGERING MOISTURE AND INSTABILITY OVER THE NORTHEAST HIGHLANDS NEAR THE WYOMING AND MONTANA BORDERS MAY LEAD TO ISOLATED THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A GRADUAL CHANGE FROM WESTERLY TO SOUTHWESTERLY FLOW ALOFT BY LATE IN THE WEEK WILL ALLOW FOR DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVER TERRAIN BY EARLY IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532196.